I’m frightened to carry on with Utrogestan after extreme side effects

Hi. I am perimenopausal, I have one small ovarian cyst, recently confirmed by ultrasound (2 removed in the past), confirmed endometriosis which doesn’t present with problems. My Dr. said tests showed I had good eostrogen but low progesterone, testosterone and Vit D. She put me on Utrogestan 200mg, to be taken continuously (she said it would lift my low mood), Preganolone 10mg (also DHEA but I couldn’t afford to get) and 10,000 Vit d (which I have now stopped as I go in the sun as much as possible).

My period came but normal length is 4 days but 12 days later I am still bleeding and am suffering terrible migraines, nausea on a daily basis, tender breasts and now leaking nipples! I have decided to come of as these symptoms seem extreme and I can’t deal with the migraines.

Can anyone recommend something better maybe, supplements or cream?

PS. My hair has been falling out even before medicines and wonder if anyone can help with that as I thought it was due to high testosterone but she has confirmed testosterone is low.

Thank you.

Comments for I’m frightened to carry on with Utrogestan after extreme side effects

Click here to add your own comments

Jun 05, 2018
Not sure what utrogestan is but...
by: Ann

Hello,
I'm definitely no expert but I'm sure Joy or someone else will chime in and advise you. Have you had a chance to read the sections on this site particularly about estrogen dominance?
I'm sorry you are going through that, this site sells and advises on Natpro progesterone cream, there is also an area discussing how to use it.
I hope you find the right dosage for you to relieve you of your symptoms.

Good luck to you.

Jun 06, 2018
I’m frightened to carry on with Utrogestan after extreme side effects
by: Joy

Peri-Menopause can be a difficult for most women and the correct use of progesterone will help you through this. If your Utrogestan is oral it will not be very effective and 96% of all oral progesterone gets destroyed by the gut and liver see here. The adverse symptoms that you are experiencing is due to Estrogen Dominance and if you are taking an oral progesterone that would make symptoms worse. Tender breasts could also mean that you are lacking in iodine. Rubbing a cream on the breasts does help as progesterone is a good anti-inflammatory. May I suggest trying a good organic cream such as Natpro. Between 100-200mg is needed. Progesterone does disrupt the cycle when first using it, so time and patience is needed, it can take 2-6 months before things improve. Please read How to use Progesterone Cream.

Hair Loss could be due to a number of things, have you had your thyroid tested? Please also read the Migraine page.

One needs to go in the sun every day for 15-20 minutes with virtually no clothing on to get the required amount of vitamin D3. Not many of us can do that. Supplementation every day is vital. Optimal range is between 70-100ng/mL and nothing less than 5'000iu's should be taken daily.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...